Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Reply
 
Thread Tools
Old 09-03-2010, 08:23 PM   #1  
Junior Member
Thread Starter
 
strawberrybunny's Avatar
 
Join Date: Aug 2010
Posts: 16

S/C/G: 245/222/135

Height: 5'7"

Default off depression meds

I struggle with depression and anxiety. I have been on a cocktail of meds since 2004 including some antidepressant (lexapro, cymbalta, zoloft, prozac, paxil) an anti anxiety (usually ativan and xanax) sleeping pills (ambien) and added abilify and adderall. It was a lot. I was like a zombie. I had an overdose situation a few months ago. The first one was an accident, but the second one I downed all the pills I could get my hands on, I just wanted it to be over I felt awful and I couldn't even imagine ever feeling good again. I was hospitalized, then transferred to an inpatient treatment center for 2 weeks.

Anyway, I am now off ALL meds and have been for almost a month.
has anyone had any weight loss when stopping medications?

I am finding that I get fuller quicker. I used to just eat and eat and eat--I would usually get take out and eat two full meals!! But now, since stopping the meds, I feel more aware of my hunger levels. For this I am thankful.
strawberrybunny is offline   Reply With Quote
Old 09-03-2010, 10:17 PM   #2  
Senior Member
 
buddly's Avatar
 
Join Date: Mar 2005
Location: Northern BC
Posts: 640

Height: 5'6"

Default

Hi there,

I found that when I stopped the paxil I was finally able to feel full. While I was taking paxil I would just keep eating until I felt sick, it was terrible. Now I eat, know when I've had enough and quit, so much nicer. I lost 15lbs when I switched from the paxil to the wellbutrin.

Good luck with everything,
K
buddly is offline   Reply With Quote
Old 09-03-2010, 10:21 PM   #3  
Senior Member
 
jefferzzzz's Avatar
 
Join Date: Aug 2009
Location: Lafayette, Louisiana
Posts: 338

S/C/G: 246/233/175

Height: 5'8"

Default

Hi Strawberrybunny!!

I am totally going through the same things right now... I was on medicines for anxiety and depression since 2005 (after hurricane katrina) and I know exactly what you are going through. I never had a problem losing weight on SSRI's (paxil, zoloft, effexor, lexapro, cymbalta and the million others i tried) until my doc put me on Seroquel XR. The weight is HARD to get off now, its like my metabolism has slowed to a crawl. All the medicines DID however make me gain weight. In 2005 I weighed just over 130 pounds, I gained 110 pounds on medicines and from not exercising im sure. And you're totally right, all those meds caused me to have the munchies 24/7 and I especially craved carbs.

I did find however that I had to exercise... I do an half-hour to an hour of cardio daily (jogging or walking on treadmill) and lift weights 3-4 days a week. Since I started working out, I feel 1000% better and feel that I do not need antidepressants anymore. Of course, diet is very important also.

The point being, I find that with proper diet and exercise I don't need antidepressants. And as far as my anxiety which was much worse than the depression, since I started meditating it has calmed down drastically.

I just wanted you to know that there is light at the end of the tunnel. I wish you luck and hope things do not get that bad for you again. Congratulations on getting off the medicine cocktail also!

Last edited by jefferzzzz; 09-03-2010 at 10:38 PM.
jefferzzzz is offline   Reply With Quote
Old 09-04-2010, 01:17 AM   #4  
Junior Member
Thread Starter
 
strawberrybunny's Avatar
 
Join Date: Aug 2010
Posts: 16

S/C/G: 245/222/135

Height: 5'7"

Default

Thank you so much!
strawberrybunny is offline   Reply With Quote
Old 09-28-2010, 05:20 AM   #5  
Junior Member
 
angelinadiaz's Avatar
 
Join Date: Sep 2010
Posts: 4

Default

As per my opinion,Yoga and meditation is a best way to prevent depression.Ayurveda deals with the health of the body, while yoga deals with purifying the mind and consciousness.
angelinadiaz is offline   Reply With Quote
Old 10-12-2010, 09:38 AM   #6  
Too big to fail!
 
pamelasusan39's Avatar
 
Join Date: Oct 2010
Location: Michigan
Posts: 52

S/C/G: 202.8/192/150

Height: 5'3

Default

I have been on a cocktail of meds for 10 years now. I really like Welbutrin and will continue to stay on that. Because of changes in my insurance though I am trying to wean myself off of Cymbalta. My question is 2 parts...

1. Has anyone successfully gotten off Cymbalta. This is my 2nd attempt and it's pure and utter torture.
2. Has anyone found that they are unable to lose weight while on their meds?
Any insight or help would be great!

Pam
pamelasusan39 is offline   Reply With Quote
Old 10-12-2010, 05:06 PM   #7  
Senior Member
 
beginme's Avatar
 
Join Date: Dec 2004
Posts: 245

Default

Well, I'm going to be the lone voice of dissent here and I REALLY hope that you are still checking this thread:

If you were suicidal and recently hospitalized for 2 weeks, I am betting dollars to donuts that you are going off meds without your doctor's approval.

IMO, you need to get back on those meds. ASAP. If you doctor took you off the meds so soon after being released from the hospital, get a new doctor.

Yes, exercise, eating right, yoga, meditiation, etc help. But, only drugs can fix a major chemical imbalances.

Worry about your weight loss and coming off of the drugs when you are stable.

If you don't have one, add a good therapist to the Psych doc. It is amazing what the right one can do!

(())S and Good luck.

Last edited by beginme; 10-12-2010 at 05:10 PM.
beginme is offline   Reply With Quote
Reply

Related Topics
Thread Thread Starter Forum Replies Last Post
Side Effects of Depression Meds reneed70 Depression and Weight Issues 11 06-15-2006 05:01 PM


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 09:13 PM.


We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.
Copyright © 2024 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.